At least 463 people fainted after getting vaccinated during an 18-month period from 2005 to 2007, the U.S. Centers for Disease Control and Prevention reported.
... some of the patients hit their heads on the floor and at least one had a car accident, the CDC said in its weekly report on death and disease.
One 15-year-old boy died after hitting his head.
Full story on Reuters. May 2, 2008 MMWR here (the CDC document that reports this - Morbidity and Mortality Weekly Report.) Fainting is known clinically as "syncope."
Excerpt from MMWR: "During 2005--2007, ACIP decided to add several newly licensed adolescent vaccines to the routine immunization schedule and the Vaccines for Children Program. After these vaccines were licensed and recommended for use, the number of postvaccination syncope reports to VAERS increased, primarily among females aged 11--18 years."
Thanks to one of my commentors for this story.
[This entry edited on 5/6/08]